MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that lens was defective.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was returned inside the qualified company cartridge with the disassembled lens case inside the opened lens carton.Inadequate viscoelastic was observed in the cartridge.The lens was located between the loading area and the nozzle entry area.The lens was positioned incorrectly, pressed up instead of down per the ifu(instructions for use).The leading haptic was folded back under the optic.The trailing haptic was extended backward along the interior ceiling of the cartridge.The cartridge wings displayed evidence of handpiece use.The cartridge was cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.The handpiece and viscoelastic information was not provided.It is unknown if qualified products were used with this lens/cartridge combination.The complaint was reported as ¿defective¿.The lens was returned positioned incorrectly in the cartridge.This was most likely interpreted as the reported complaint.The root cause for the reported complaint may be related to a failure to follow the ifu.The lens was pressed up, instead of biased down inside the cartridge.The ifu instructs: the lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Failure to follow this step may cause the lens to advance incorrectly causing delivery issues and/or damage.Also, an inadequate amount of viscoelastic was observed in the cartridge.The ifu also instructs to completely fill the cartridge with ovd (diagram provided) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd(ophthalmic viscosurgical device) in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Top coat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received and stated that, the lens was not implanted because the capsule was broken, occurred during surgery, when injecting the lens surgery was completed with a second lens.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15650382
Report Number1119421-2022-02246
Device Sequence Number16733407
Product Code POE
UDI-Device Identifier00380652421607
UDI-Public00380652421607
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Model NumberDFT315
Device Lot Number15194022
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer11/30/2022
05/05/2023
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date12/22/2022
05/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown